It will worsen for 2 weeks
20 units into the frontalis muscles is too much Botox and frankly, not tthe standard of care. Frontalis injections must always be offset by higher doses into the corrugator and procerus. In fact, many of us avoid the frontalis completely. It is far better to have horizontal forehead lines and lifted brows than heavy, hooded eyes and flat brows with no lines. The peak response is at 2 weeks and will last at least 2 months. There is a way to help it look better over those 2 months, so go see an expert injector.
Botox and Brows
Botox is a great way to reduce forehead wrinkles. However if the Botox is placed too low on your forehead your eyelids can get swollen and indeed seem heavy. It will take several weeks for the Botox to improve and I would avoid having more Botox injected to "fix" the situation. In the future please consult a board certified dermatologist with a great deal of experience with cosmetic injections for the best results.
Based on your photo, you may benefit from a Botox treatment to your glabellar muscles and orbicularis muscles.
Since the elevators of your forehead were treated alone, brow-drop is inevitable. Though this will completely dissipate in 3-4 mos, and you fill start to look better in around 6 weeks from the date of your injection.
Injection of the depressors of your forehead with Botox may be considered to elevate your brows in the meantime. Consider getting a second opinion from an experienced physician-injector.
Hope this helps you.
Botox brow droop
- You were given a lot of Botox for that area,
- The effect will vanish completely as Botox wears off,
- How soon depends on how fast your body metabolizes it - usually improvement in 6 weeks, brows back to normal in 12 weeks.
- In women, in this area, for a first treatment I use about 7-8 units. Best wishes.
Your forehead pictures look so good, not sure why the
dose of botox was so generous...especially for a first time user, caution is the best policy...botox relaxes the muscles that elevate the brow...so heaviness is not too uncommon especially with larger quantities...time will correct the unwanted results but I'd shy away from trying to improve the results with even more injections into the lateral brow at this time...best...
Botox and Eyebrow Dropping
The photos appear okay, but it seems like you recieved a large dose of neuromodulation. I typically start at 10 units or so and inject relatively high on the forehead as to avoid the heavy sensation you are feeling or any eyebrow drop. Any results will be gone by 2-3 months from now and are not reversible. I wish you the best of luck, Dr. Emer.
One must not forget that this injectable medication works by temporarily blocking its target muscle to contract. So when injected into some of the forehead muscles, the ability to lift your brow will be hindered. This is why it is not uncommon for a patient to feel as if their brow and their eyelids are heavy. When performed correctly, gravity defying elevation of individual facial features can often be lifted. If one experiences this heaviness, don't panic. It can sometimes be improved with additional Botox placed in the opposing muscle groups. Also, it is reassuring to know that this feeling will eventually ware off in about 3-4 months.
Muscle compensation after botox
Some patients will see improvement in brow ptosis two or three weeks after injection. As I suspect you know or will hear, when you inject that much botox in a forehead there is enough influence of the drug interfering with the elevation function of the frontalis muscle that the brow drops. The lower brow makes your eyes look crowded, full, or tired. In my experience, this happens more commonly with early botox users, presumably because they are sensitive to the drug.
Over time, the body gets used to this new weakness, and will often show compensation. In your case, that means the brow position may come up a little. Or it may take on a different arch form, or even form bundling of skin/muscle in areas of the forehead not injected (like high near the hairline). So the truth is, you might improve, stay the same, or just change. Twenty units is a little high for a first time forehead, so unfortunately I think you will probably maintain that heavy look until the botox wears off overall, in three to six months.
Heavy brows and upper lids after Botox injection to forehead can be improved with more Botox
I know it might be the last thing you want to do, but injecting the lateral brows and the depressor supracilii can improve the lowered brow. If you do nothing, it will get better in about 3-4 weeks in most cases. Steve Weiner, MD.
Botox effects are temporary
Botox works by relaxing hyperactive muscles that produce wrinkles, and whether the effects are the desired ones or not the duration is typically 3-4 months. When horizontal lines in the forehead are treated, the muscle that holds the eyebrows up is weakened so the brows droop and that can cause the appearance of puffiness in the upper eyelids. If it is placed into the muscle that causes vertical furrows between the eyebrows, you can get some lifting of the brow. Botox to the crows feet area can also raise the eyebrow.